Alert archive / Nebraska / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 245, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Sep 3, 2000, 11:47 PM CDT for Lancaster County, Saunders County, Nebraska. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Sep 3, 2000, 11:47 PM CDT (04:47 UTC)
- Expired
- Sep 4, 2000, 12:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Omaha, NE
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Lancaster County, NE, Saunders County, NE
The radar
The Omaha radar (KOAX), 50 km from the middle of the area, began a volume at 04:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 4.8 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 3359 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- -21 m²/s²
- 0-3 km storm-relative helicity
- 35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KOAX 040448 SVROMA NEC109-155-040515- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE OMAHA NE 1147 PM CDT SUN SEP 3 2000 THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SAUNDERS COUNTY IN EAST CENTRAL NEBRASKA LANCASTER COUNTY IN SOUTHEAST NEBRASKA THIS INCLUDES THE CITY OF LINCOLN * UNTIL 1215 AM CDT * AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 3 MILES SOUTH OF VALPARAISO TO 4 MILES SOUTH OF LINCOLN...OR FROM 16 MILES NORTHWEST OF LINCOLN TO 4 MILES SOUTH OF LINCOLN...MOVING EAST AT 30 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... DAVEY AROUND 1155 PM CDT CERESCO AROUND MIDNIGHT CDT WAVERLY AROUND 1205 AM CDT A TRAINED WEATHER SPOTTER REPORTED ESTIMATED 50 TO 60 MPH WINDS AT THE STATE FAIR GROUNDS IN LINCOLN AT 1145 PM CDT. DAMAGING WINDS ARE LIKELY4. FOR YOUR PROTECTION...GO TO THE LOWEST LEVEL OF YOUR HOME OR BUSINESS...AWAY FROM WINDOWS. LAT...LON 4111 9690 4066 9674 4071 9646 4116 9651 WIESE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 3, 2:50 PM CDT, 8 hours 57 minutes earlier.
Area forecast discussion, Sep 3, 2:50 PM CDT, 8 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT SUN SEP 3 2000 MOISTURE AXIS CONTINUES FROM IA ACROSS WEST CENTRAL NEBRASKA. PRESSURE TROUGH IS FROM SOUTHERN IA TO LOW IN NORTHWEST KANSAS WITH LEE TROUGH AND FRONT NORTH TO SOUTHEAST CORNER OF MT. THERE APPEARS TO BE A WAVE MOVING EAST NORTHEAST OUT OF NORTHEAST CO WHICH IS HELPING INCREASE THUNDERSTORM ACTIVITY IN WEST CENTRAL NEBRASKA AND THE EAST CENTRAL PANHANDLE. CU LINE CONTINUES EAST TO ABOUT NLG AND THEN TOWARD MISSOURI VALLEY IA. I WOULD ANTICIPATE FURTHER DEVELOPMENT EAST ALONG THIS LINE. THERE IS ANOTHER LINE OF CU FROM SOUTH OF LBF TOWARD MARYVILLE KS. THIS IS MORE IN LINE WITH THE SURFACE PRESSURE TROUGH. I WOULD ANTICIPATE DEVELOPMENT HERE ALSO. MOISTURE REMAINS SOMEWHAT MARGINAL. WITH THIS WAVE MOVING THROUGH I WOULD ANTICIPATE RATHER NEUTRAL TO SLIGHT COOL ADVECTION AND WILL FAVOR THE ETA AND NGM RATHER THAN DRAG YOUR FEET AVN. BASICALLY WILL LEAVE MONDAYS TEMPS ALONE. IF WE ASSUME SOME MOISTURE INCREASE MONDAY NIGHT AND TUESDAY THIS WILL HOLD TEMPS UP SOMEWHAT MONDAY NIGHT AND HOLD DOWN HIGHS TUESDAY. ALSO TUESDAY APPEARS MOST FAVORABLE FOR PRECIP AFTER TONIGHT. .OMA...NONE POWERS
In the hours before
Special weather statement, Sep 3, 7:25 PM CDT, 4 hours 22 minutes before
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041005- SEVERE WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 725 PM CDT SUN SEP 3 2000 ...SEVERE WEATHER OUTLOOK FOR EASTERN NEBRASKA AND SOUTHWEST IOWA... THERE IS SOME POTENTIAL STORM SPOTTERS MAY BE BE NEEDED IN EASTERN NEBRASKA AND PORTIONS OF SOUTHWEST IOWA TONIGHT. A DISTURBANCE IN THE UPPER ATMOSPHERE MOVING ACROSS THE CENTRAL PLAINS WILL BRING THE CHANCE FOR THUNDERSTORMS TO EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT. DUE TO AMOUNT OF INSTABILITY AND WIND SHEAR...A FEW OF THESE STORMS COULD BECOME SEVERE WITH STRONG WIND GUSTS AND SOME LARGE HAIL THE MAIN RISK. LOCALLY HEAVY RAIN IS ALSO POSSIBLE. GW
Nearby
Severe Thunderstorm Warnings in Nebraska, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.